Dr. Matulonis on Toxicities With PARP Inhibitors in Ovarian Cancer

Partner | Cancer Centers | <b>Dana Farber</b>

Ursula A. Matulonis, MD, professor of Medicine, Harvard Medical School, medical director of Gynecologic Oncology, Dana-Farber Cancer Institute, discusses toxicities associated with PARP inhibitors in ovarian cancer.

Ursula A. Matulonis, MD, professor of Medicine, Harvard Medical School, medical director of Gynecologic Oncology, Dana-Farber Cancer Institute, discusses toxicities associated with PARP inhibitors in ovarian cancer.

Olaparib (Lynparza), niraparib (Zejula), rucaparib (Rubraca), and veliparib all have side effects of bone marrow suppression, fatigue, and gastrointestinal toxicities.

Gastrointestinal side effects can often be managed by changing a patient’s diet, otherwise they often clear up on their own, Matulonis says. As for bone marrow side effects, physicians need to be mindful of their patient’s reaction to the PARP inhibtor, as well as making sure their patient has a good hemoglobin hematocrit when they start on these agents.